Posted by SLS on July 3, 2009, at 16:21:31
In reply to Re: Going back to old-school - lithium., posted by Zana on July 3, 2009, at 15:57:50
> I have never had mania but out of desperation my pdoc put me on lithium. I have uni-polar depression and it was a terrible drug for me, deadened me completely. I was like a zombie on it. Why are you trying it now?
I can't think of anything else to do. It is a decision made out of desperation, but is also very logical. The logic is simply that I have not yet tried lithium in combination with the other drugs I am currently taking.
I am using it at a reduced dosage compared to times in the past. Even 600mg affects me precisely as you describe. I am hoping that I don't experience those negative effects at 300mg. The people at Harvard / Mass General did some good work demonstrating that adding lithium at dosages of 300mg-600mg could work when added to Prozac for unipolar depression. It has been observed since the late 1970s that when added to a tricyclic antidepressant, lithium can produce miraculous results within days of starting it. In the old days, lithium had also shown favor in being combined with Parnate. All of this was for unipolar depression.
Believe me, it takes a lot of courage to return to a drug that you know has the potential to make you feel like crap. The nice thing about lithium when used in this augmentation role is that you only have to suffer for a week or so before you have your answer. And of course, I can stop taking it at any time. We'll see. I have a funny feeling about this. I hope I get hit with a severe case of irony.